Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Is it normal to have cracks on penis?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
my penis shaft seems to have cracks or dry skin on the upper portion, gland and penis head looks normal. shaft sometimes also has white powdery residue.
Posted Sat, 30 Nov 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 20 minutes later
Brief Answer: Candidiasis of penile region Detailed Answer: Hi XXXXXXX I understand your concern regarding your skin problem and I hope I will be able to help you in the same. Form the description that you have provided, it looks like you have developed a fungal infection of the penile region ie candidiasis. Such infections can present with whitish discharge, small red or white raised lesions and sometimes even fissures or cracks in the prepuce. This can be associated with itching, irritation and discomfort. Candidiasis is a common skin condition. This is more common in patients on antibiotics or immunosuppressive drugs and in diabetics although it can develop in normal individuals also. It can also be transmitted sexually. So it is important to rule out any such infections in your partner. Now as far as the treatment is concerned, you can use any topical antifungal cream like candizole cream over the affected area atleast twice a day. Oral antifungals are also prescribed in severe cases. Keep the affected area clean and dry. You can use lukewarm saline water to clean it twice a day followed by application of the medication. Take some antihistamines for the associated itching. If there is history of recurrent development of such lesions, then get a blood glucose analysis done. For confirmation of the diagnosis, it would be helpful if you can click home close up pictures of the skin lesions and upload them here on this page. You can also mail the same at YYYY@YYYY with heading as ref to Dr Geetika Paul. Hope it helps, If you have any other query, please let me know. Dr Geetika Paul.
Above answer was peer-reviewed by
Follow-up: Is it normal to have cracks on penis? 25 minutes later
I have updated the attachment, I have also included the medication that I was using previously.
Answered by Dr. Geetika Paul 10 hours later
Brief Answer: Tinea infection with eczematous changes Detailed Answer: Hi XXXXXXX I have seen your attached pictures. The clinical appearance goes in favour of a fungal infection which is tinea. The treatment of the same is in the form of application of topical antifungals. You have been using clotrimazole cream which should have helped in your case. I would like to know if there was any effect with this medicine when used. You also need to add a topical steroid along with the antifungal since skin have undergone eczematous changes due to excessive itching. The eczematous changes usually give a different appearance to the infection and thus an underlying fungal infection can be missed. This seems to have happened in your case too. You can see if you can get a topical antifungal steroid combination cream . Apply it twice over the affected areas. Also avoid the application of any other oils or creams over the affected area. Wear count undergarments so as to reduce sweating and recurrent infections. Sometime oral antifungals in the form of fluconazole have to be added along for complete cure. Hope it helps, If you have any other query, please let me know. Dr Geetika Paul.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor